Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Jacksonville, FL

August 20, 2015Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 20, 2015, 4:21 PM EDT for Baker County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Aug 20, 2015, 4:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS82 KJAX 202021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT THU AUG 20 2015
 
FLZ023-030-031-GAZ164-202045-
BAKER FL-BRADFORD FL-UNION FL-CHARLTON GA-
421 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN
BRADFORD...EASTERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
445 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANDERSON...OR 12 MILES NORTH OF RAIFORD...MOVING EAST AT 30 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE 
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...RAIFORD...TAYLOR...MACCLENNY...GLEN ST. MARY...
SANDERSON...JOHNSTOWN AND ELLERBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
LAT...LON 3054 8233 3056 8205 3009 8205 3000 8234
TIME...MOT...LOC 2021Z 251DEG 26KT 3025 8222 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:20 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 20, 3:20 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT THU AUG 20 2015

.NEAR TERM /THROUGH FRIDAY/...

THIS AFTERNOON...SCATTERED SHOWERS AND STORMS WERE DEVELOPING ACROSS
SOUTHEAST GEORGIA AND JUST TO THE WEST OF I-75 EARLY THIS AFTERNOON.
THE EAST COAST SEA BREEZE WAS BEGINNING TO MOVE INLAND...AND SHOWERS
AND STORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON. THE
WARMER TEMPERATURES ALOFT HAVE KEPT THUNDERSTORMS IN CHECK THUS
FAR...BUT STRONG TO ISOLATED SEVERE STORMS WITH DOWNBURST WINDS ARE
POSSIBLE.

TONIGHT...SHOWERS AND A FEW STORMS COULD CONTINUE WELL INTO THE
EVENING HOURS...ESPECIALLY ACROSS THE SOUTHEAST GEORGIA COUNTIES AS
A SHORTWAVE ROTATES AROUND THE NORTHERN SIDE OF THE UPPER RIDGE
ACROSS THE NORTHEASTERN GULF AND A SURFACE FRONT PUSHES TOWARDS THE
REGION. PATCHY FOG IS POSSIBLE...ESPECIALLY ACROSS AREAS THAT
RECEIVE RAIN THIS AFTERNOON/EVENING. LOWS WILL BE IN THE LOW TO MID
70S.

FRIDAY...UPPER LEVEL TROUGH ACROSS THE GREAT LAKES THIS AFTERNOON
WILL PUSH NORTHEASTWARD INTO CANADA. MID/UPPER LEVEL HIGH PRESSURE
WILL REMAIN ALMOST STATIONARY ACROSS NORTH CENTRAL FLORIDA AND THE
EASTERN GULF ON FRIDAY...WITH WESTERLY FLOW CONTINUING ALOFT. A
SURFACE FRONTAL BOUNDARY WILL PUSH INTO SOUTHEAST GEORGIA TO NEAR
STATE ROAD 84 ON FRIDAY...WHICH WILL BRING NORTHERLY WINDS AND
SLIGHTLY DRIER AIR BEHIND THE BOUNDARY. DEEP MOISTURE WILL REMAIN
ACROSS NORTHEAST FLORIDA. LOW LEVEL CONVERGENCE/SEA BREEZES
BOUNDARIES AND DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS/STORMS
ACROSS THE REGION...WITH NUMEROUS COVERAGE WEST OF I-95 TO THE I-75
CORRIDOR SOUTH OF JAX. HIGHS WILL BE IN THE LOWER TO MID 90S WITH
HEAT INDICES UP TO 105.

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A WEAK SURFACE TROUGH WILL DROP SOUTH THROUGH THE AREA FRIDAY
NIGHT. A FEW DIURNAL STORMS MAY LINGER INTO THE EVENING WITH A
FOCUS ALONG THIS BOUNDARY. STORMS SHOULD WIND DOWN COMPLETELY BY
MIDNIGHT.

LIGHT ONSHORE FLOW WILL DEVELOP ON SATURDAY BEHIND THE DECAYING
SURFACE BOUNDARY. MOISTURE AND INSTABILITY WILL REMAIN SUFFICIENT
ENOUGH FOR SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS TO
DEVELOP ALONG THE SEABREEZES. THE MAIN FOCUS WILL BE ACROSS THE
INTERIOR COUNTIES MAINLY BETWEEN I-95 AND I-75. HOT CONDITIONS
WILL CONTINUE ON SATURDAY OVER INLAND LOCATIONS WITH HIGHS IN THE
MID 90S FOR MOST INLAND ZONES.

THE MID TO UPPER LEVEL RIDGE WILL BEGIN TO GET SUPPRESSED ON
SUNDAY AS SHORTWAVE TROUGHING PUNCHES IN FROM THE NORTH. THE LOW
LEVEL FLOW WILL BE A LITTLE STRONGER SO THE ATLANTIC SEABREEZE
WILL GET OFF TO AN EARLIER START. A LITTLE DRIER AIR ALOFT WILL
ALSO BEGIN ADVECTING INTO THE REGION. THIS WILL TRANSLATE TO A
LITTLE LESS THUNDERSTORM ACTIVITY BUT WE WILL STILL SEE SCATTERED
INLAND STORMS SUNDAY AFTERNOON ESPECIALLY NEAR THE I-75 CORRIDOR
AS THE TWO SEABREEZES COME TOGETHER. LITTLE IF ANY RAIN IS
EXPECTED AT THE ATLANTIC COAST ON SUNDAY.

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE FLOW WILL BECOME MORE SOUTHERLY EARLY NEXT WEEK AS DEEP LAYER
TROUGHING BECOMES ESTABLISHED ACROSS THE SOUTHEAST UNITED STATES.
INITIALLY...THIS WILL KEEP DIURNAL STORMS MORE SCATTERED SINCE
SOME THE TROUGH WILL USHER IN SOME DRIER AIR ALOFT. BUT AS WE GO
THROUGH THE WEEK...STORM CHANCES WILL AGAIN BEGIN TO INCREASE AS A
SURFACE TROUGH SETS UP ACROSS SE GA WITH INCREASING MOIST
SOUTHWEST FLOW ACROSS NE FL BRINGING STORM COVERAGE BACK UP TO
SCATTERED TO NUMEROUS.

&&

AVIATION... SCATTERED SHOWERS AND STORMS WILL BECOME NUMEROUS
ACROSS NORTHEAST FLORIDA EAST OF I-75 THIS AFTERNOON...AND TEMPO
FOR MVFR HAS BEEN ADDED TO THE FLORIDA TAF SITES FROM 20-23Z.
SHOWERS AND STORMS WILL DISSIPATE OVERNIGHT...WITH MAINLY LIGHT
AND VARIABLE WINDS THROUGH THE END OF THE TAF PERIOD.

&&

.MARINE...
HIGH PRESSURE RIDGE WILL BREAK DOWN FRIDAY AND SATURDAY AS A WEAK
FRONT PUSHES INTO SOUTHEAST GEORGIA AND THEN DISSIPATES. PREVAILING
LIGHT ONSHORE FLOW SHOULD BEGIN BY SAT...CONTINUING THROUGH SUN
NIGHT. NO HEADLINES AT THIS TIME. ANOTHER FRONT APPROACHES FROM
THE NW ON TUE.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  95  74  95 /  30  40  20  50
SSI  76  89  78  90 /  30  40  20  40
JAX  75  92  75  92 /  30  50  30  50
SGJ  75  89  77  90 /  30  40  20  40
GNV  72  92  75  93 /  20  50  20  60
OCF  75  92  74  93 /  20  50  20  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

KENNEDY/HESS/SHULER
Hazardous weather outlook, Aug 20, 5:00 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT THU AUG 20 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-210930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
500 AM EDT THU AUG 20 2015

...SCATTERED TO NUMEROUS STORMS AGAIN TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...WITH THE HIGHEST CHANCES OVER NORTHEAST FLORIDA. A
FEW STRONG TO BRIEFLY SEVERE STORMS WILL BE POSSIBLE THIS
AFTERNOON WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE. SHOWERS AND STORMS WILL BEGIN
WELL INLAND BY 1 PM...AND MOVE TO THE I-95 CORRIDOR AREA AROUND
4 PM. STORM MOTION WILL BE EAST AT 10 TO 15 MPH. MOST OF THE
THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY WITH THE
BEST COVERAGE OVER NORTHEAST FLORIDA. THERE WILL REMAIN A CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND AND EARLY
NEXT WEEK. LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN STORM
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 20, 3:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT THU AUG 20 2015

FLZ022-030-202015-
UNION FL-COLUMBIA FL-
331 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 415 PM EDT...

AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROVIDENCE...OR 11 MILES SOUTH OF LAKE CITY...MOVING NORTHEAST AT 10
MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...PALESTINE COMMUNITY...LULU...GROVES AND PROVIDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3021 8246 3014 8246 3014 8240 3000 8237
      2996 8264 3016 8266
TIME...MOT...LOC 1931Z 231DEG 8KT 3004 8259

ZIBURA
Special weather statement, Aug 20, 4:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT THU AUG 20 2015

FLZ031-032-202045-
BRADFORD FL-CLAY FL-
417 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND WEST
CENTRAL CLAY COUNTIES UNTIL 445 PM EDT...

AT 417 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STARKE...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
STARKE...KEYSTONE HEIGHTS...KINGSLEY...CAMP BLANDING...LAWTEY AND
HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2987 8188 2983 8213 2984 8215 3003 8222
      3012 8197
TIME...MOT...LOC 2017Z 221DEG 14KT 2989 8211

ZIBURA
Special weather statement, Aug 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT THU AUG 20 2015

FLZ023-030-031-GAZ164-202045-
BAKER FL-BRADFORD FL-UNION FL-CHARLTON GA-
421 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN
BRADFORD...EASTERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
445 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANDERSON...OR 12 MILES NORTH OF RAIFORD...MOVING EAST AT 30 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE BUTLER...RAIFORD...TAYLOR...MACCLENNY...GLEN ST. MARY...
SANDERSON...JOHNSTOWN AND ELLERBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3054 8233 3056 8205 3009 8205 3000 8234
TIME...MOT...LOC 2021Z 251DEG 26KT 3025 8222

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:31 PM EDTSpecial Weather StatementJAXUnion44 min
Aug 20, 4:17 PM EDTSpecial Weather StatementJAXBradford28 min
Aug 20, 4:35 PM EDTAreal Flood AdvisoryJAXMarion85 min
Aug 20, 4:50 PM EDTSpecial Weather StatementJAXBradford, Clay40 min
Aug 20, 5:05 PM EDTSpecial Weather StatementJAXMarion40 min
Aug 20, 5:19 PM EDTSpecial Weather StatementJAXDuval, Nassau41 min
Aug 20, 5:32 PM EDTSevere Thunderstorm WarningJAXMarion43 min
Aug 20, 5:40 PM EDTSpecial Marine WarningJAX65 min
Aug 20, 5:42 PM EDTSevere Thunderstorm WarningJAXNassau33 min
Aug 20, 5:43 PM EDTSpecial Marine WarningJAX92 min
Aug 20, 5:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Aug 20, 6:01 PM EDTSpecial Weather StatementJAXFlagler44 min
Aug 20, 6:19 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns56 min
Aug 20, 6:21 PM EDTSpecial Marine WarningJAX84 min
Aug 20, 5:39 PM EDTSpecial Weather StatementJAXCamden51 min
Aug 20, 7:56 PM EDTSpecial Weather StatementJAXGlynn49 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.